Alert archive / Colorado / Flash Flood Warnings in 2025
Flash Flood Warning 56, NWS Pueblo, CO
NWS Pueblo, CO issued this flash flood warning at Aug 26, 2025, 4:14 PM MDT for Custer County, Colorado. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2025, 4:14 PM MDT (22:14 UTC)
- Expired
- Aug 26, 2025, 6:15 PM MDT
- In force
- 2 hr
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Flood severity
- None
County Custer County, CO
The radar
The Pueblo radar (KPUX), 111 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted.
896
WGUS55 KPUB 262214
FFWPUB
COC027-270015-
/O.NEW.KPUB.FF.W.0056.250826T2214Z-250827T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Pueblo CO
414 PM MDT Tue Aug 26 2025
The National Weather Service in Pueblo has issued a
* Flash Flood Warning for...
North Central Custer County in southeastern Colorado...
* Until 615 PM MDT.
* At 414 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. The expected rainfall rate is 1 to 2 inches in 1
hour. Additional rainfall amounts of 1 to 2 inches are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
Excessive rainfall over the warning area will cause mud slides near
steep terrain. The mud slide can consist of rock, mud, vegetation
and other loose materials.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Silver Cliff and Westcliffe.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 3813 10536 3813 10542 3815 10554 3819 10557
3822 10556 3825 10543 3826 10539 3825 10527
3821 10524 3816 10531
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR
$$
KT2 follow-up statements
571
WGUS75 KPUB 262347
FFSPUB
Flash Flood Statement
National Weather Service Pueblo CO
547 PM MDT Tue Aug 26 2025
COC027-270015-
/O.CON.KPUB.FF.W.0056.000000T0000Z-250827T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Custer CO-
547 PM MDT Tue Aug 26 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM MDT THIS
EVENING FOR NORTH CENTRAL CUSTER COUNTY...
At 547 PM MDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 1 and 3 inches of rain have
fallen. Flooding impacts will continue, but no additional rainfall
is expected. Flash flooding is ongoing or expected to begin shortly.
Excessive rainfall over the warning area will cause mud slides near
steep terrain. The mud slide can consist of rock, mud, vegetation
and other loose materials.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Silver Cliff and Westcliffe.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 3813 10536 3813 10542 3815 10554 3819 10557
3822 10556 3825 10543 3826 10539 3825 10527
3821 10524 3816 10531
FLASH FLOOD...RADAR INDICATED
$$
KT329
WGUS75 KPUB 270010
FFSPUB
Flash Flood Statement
National Weather Service Pueblo CO
610 PM MDT Tue Aug 26 2025
COC027-270020-
/O.EXP.KPUB.FF.W.0056.000000T0000Z-250827T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Custer CO-
610 PM MDT Tue Aug 26 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 615 PM MDT THIS EVENING FOR
NORTH CENTRAL CUSTER COUNTY...
Flood waters have receded. The heavy rain has ended. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
&&
LAT...LON 3813 10536 3813 10542 3815 10554 3819 10557
3822 10556 3825 10543 3826 10539 3825 10527
3821 10524 3816 10531
$$
MWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 2:11 PM MDT, 2 hours 3 minutes earlier. Its key messages:
- Showers, storms, and flash flooding concerns persist Wednesday as temperatures increase.
- Wet, active weather will persist through the rest of the week. A few stronger to severe storms will be possible each afternoon.
- Flooding chances decrease through the weekend, with the gradual return of warmer, drier weather appearing more and more likely by early next week.
Area forecast discussion, Aug 26, 2:11 PM MDT, 2 hours 3 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 211 PM MDT Tue Aug 26 2025 .KEY MESSAGES... - Showers, storms, and flash flooding concerns persist Wednesday as temperatures increase. - Wet, active weather will persist through the rest of the week. A few stronger to severe storms will be possible each afternoon. - Flooding chances decrease through the weekend, with the gradual return of warmer, drier weather appearing more and more likely by early next week. && .SHORT TERM /THROUGH WEDNESDAY/... Issued at 206 PM MDT Tue Aug 26 2025 Currently... Showers and thunderstorms have fired over the mountains, slowly pushing to the east. Storms don't look particularly strong, though some higher rain-rates are popping up on radar. SPC Mesoanalysis currently shows 1500-2000 J/kg of CAPE over the plains, but shear is still somewhat lacking at 20 knots or less. Rest of This Afternoon... With a little bit of clearing over the plains, daytime heating may just allow for a few embedded thunderstorms this afternoon, though the severe threat is still low. A few higher cores could potentially drop some outflow over 40 mph along with some small hail. Will have to see how downsloping deteriorates storms as we move later in the day, but current expectation is for some embedded thunder within larger-scale moderate to heavy rainfall into this evening. Tonight-Wednesday... Upper-level ridge and moist west-southwest flow aloft will remain in place, with some scattered showers lingering across our area into Wednesday morning. Monsoon moisture will give us a repeat kind of day, with showers and thunderstorms across the area. Precipitation will quickly spread across the higher terrain by late morning, pushing east throughout the remainder of the day. With better westerly steering flow setting in aloft, storms are more likely to make it east of the terrain, increasing chances for storms over the plains. Even so, chances for strong to severe storms are not particularly high due to a general lack of shear and synoptic forcing. Main impact concerns will once again be localized flash flooding, though lightning, gusty winds, and some small hail will all be possible as well in the late afternoon hours. While an isolated stronger storm are two will be possible, severe impacts are not likely. Meanwhile, temperatures for Wednesday will see a noticeable increase from today, with widespread 80s to near-90 across the eastern plains, while the valleys remain in the 70s. && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... Issued at 310 AM MDT Tue Aug 26 2025 Wednesday Night and Thursday.. Showers and thunderstorms look to linger into the evening hours for portions of our plains, coming to an end over much of the area through the overnight and early morning hours. Temperatures remain mild heading into Thursday morning thanks to abundant cloud cover, with overnight lows Wednesday night only dipping down into the upper 50s and low 60s on the plains. Thursday looks to be much the same as Wednesday, with westerly flow aloft and continued moist southeasterly flow at the surface, and shortwave energy traversing over us through the ridge. This will mean continued chances for showers and thunderstorms, along with an increased chances for strong to severe thunderstorms as well. PWATs look be over/near 1 inch for Thursday as well, which will also bring in another round of flash flood potential for Thursday. Daytime highs look to be slightly cooler than normal, with much of our plains warming into the low to mid 80s, and our mountain valleys warming into the 70s. Friday Onwards.. PWATs begin to decrease for Friday and Saturday as the moisture plume gets shoved off to our south incrementally. Daily afternoon/evening showers and thunderstorms look to continue, though chances for flash flooding will likely begin to decrease through this period. Daytime high temperatures look to remain much the same and slightly cooler than normal, with highs topping out in the low to mid 80s on the plains for both Friday and Saturday. From Sunday onwards, models continue to point towards a transition to a more typical pattern for this time of year, with potentially warmer and drier weather returning through the beginning of next week. && .AVIATION /18Z TAFS THROUGH 18Z WEDNESDAY/... Issued at 1124 AM MDT Tue Aug 26 2025 KALS: Showers and storms will spread over the mountains early this afternoon, moving over the valley a bit later. Passing showers will bring MVFR cigs, with a chance of storms moving over the terminal and lowering things to IFR for brief periods. These conditions will persist on and off through the evening, with scattered shower coverage. Have included several PROB30 groups based on confidence in coverage and impacts over the terminal. Low clouds and south winds will generally persist into Wednesday. KCOS and KPUB: Low clouds and patchy mist/fog will linger into the early afternoon. Visibility will waver for a few more hours at KPUB before the mist fully dissipates, but low IFR-LIFR cigs will persist at both terminals. Showers and storms will pass through late this afternoon into this evening, with rain showers in the area until close to 05-06Z or so. Overnight, once the rain dissipates, low clouds and patchy fog will linger well into Wednesday morning. && .PUB WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...GARBEROGLIO LONG TERM...EHR AVIATION...GARBEROGLIO
Hazardous weather outlook, Aug 26, 11:25 AM MDT, 4 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1125 AM MDT Tue Aug 26 2025 COZ058>089-093>099-271730- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1125 AM MDT Tue Aug 26 2025 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Scattered showers and thunderstorms are expected this afternoon across much of the area, though will initially develop along the higher terrain before pushing across the valleys and plains by mid to late evening. Localized flash flooding will be possible with any thunderstorm, especially across areas that have repeated rounds of rain over the past few days. Otherwise, gusty outflow winds up to 40 mph and lightning will be the primary hazards. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Chances for showers and thunderstorms continue across the area for the Wednesday through Monday timeframe. Strong to severe storms and flash flooding will be possible, mainly for Wednesday through Friday. Several inches of rain will be possible across much of the area over the next few days, which may lead to flash flooding in areas the are susceptible, or areas that see back to back rain events. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible over portions of the region. GARBEROGLIO/EHR
In the hours before
Local storm report, Aug 26, 10:39 AM MDT, 5 hours 35 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Pueblo CO
1039 AM MDT Tue Aug 26 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0822 AM Rain 7 ESE Texas Creek 38.37N 105.46W
08/26/2025 M1.23 Inch Fremont CO Trained Spotter
Storm total accumulation overnight.
0821 AM Rain 2 NNE Monument 39.12N 104.86W
08/26/2025 M3.27 Inch El Paso CO Trained Spotter
Storm total accumulation overnight.
0906 AM Rain 2 NW Colorado Springs 38.85N 104.85W
08/26/2025 M1.66 Inch El Paso CO Trained Spotter
&&Special weather statement, Aug 26, 2:23 PM MDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Pueblo CO
223 PM MDT Tue Aug 26 2025
COZ074-075-087-088-262100-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
Southern Sangre De Cristo Mountains Above 11000 Ft CO-
223 PM MDT Tue Aug 26 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL HUERFANO AND WEST
CENTRAL LAS ANIMAS COUNTIES THROUGH 300 PM MDT...
At 222 PM MDT, Doppler radar was tracking a strong thunderstorm near
Spanish Peaks, or 23 miles northwest of Trinidad, moving east at 10
mph.
HAZARD...Wind gusts up to 40 mph, pea size hail and heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Gulnare.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Pueblo.
&&
LAT...LON 3732 10491 3738 10493 3747 10474 3728 10466
TIME...MOT...LOC 2022Z 256DEG 11KT 3736 10486
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
MooreSpecial weather statement, Aug 26, 2:47 PM MDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Pueblo CO
247 PM MDT Tue Aug 26 2025
COZ081-084-262130-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
247 PM MDT Tue Aug 26 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN TELLER AND
NORTHWESTERN EL PASO COUNTIES THROUGH 330 PM MDT...
At 246 PM MDT, Doppler radar was tracking a strong thunderstorm near
Woodland Park, or 22 miles northwest of Colorado Springs, moving
southeast at 15 mph.
HAZARD...Wind gusts up to 40 mph, half inch hail and heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Woodland Park, Palmer Lake, Green Mountain Falls, Crystola, and
Chipita Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Pueblo.
&&
LAT...LON 3887 10503 3905 10521 3913 10515 3913 10486
TIME...MOT...LOC 2046Z 301DEG 14KT 3908 10510
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
MooreSpecial weather statement, Aug 26, 3:43 PM MDT, 31 minutes before
Special Weather Statement
National Weather Service Pueblo CO
343 PM MDT Tue Aug 26 2025
COZ077>079-262215-
Wet Mountains between 6300 and 10000Ft CO-
Western/Central Fremont County Below 8500 Ft CO-
Wet Mountain Valley Below 8500 Ft CO-
343 PM MDT Tue Aug 26 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL FREMONT AND NORTH
CENTRAL CUSTER COUNTIES THROUGH 415 PM MDT...
At 343 PM MDT, Doppler radar was tracking a strong thunderstorm 15
miles southeast of Texas Creek, or 44 miles west of Pueblo, moving
northwest at 10 mph.
HAZARD...Wind gusts up to 40 mph, pea size hail and heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Westcliffe.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Pueblo.
&&
LAT...LON 3821 10531 3814 10547 3825 10562 3836 10541
TIME...MOT...LOC 2143Z 143DEG 11KT 3822 10543
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
MooreThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 2:23 PM MDT | Special Weather Statement | PUB | Huerfano | 37 min |
| Aug 26, 2:47 PM MDT | Special Weather Statement | PUB | Teller | 43 min |
| Aug 26, 3:02 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Teller | 28 min |
| Aug 26, 3:43 PM MDT | Special Weather Statement | PUB | Custer | 32 min |
| Aug 26, 4:42 PM MDT | Special Weather Statement | PUB | Costilla | 33 min |
| Aug 26, 5:13 PM MDT | Special Weather Statement | PUB | Las Animas | 32 min |
| Aug 26, 5:37 PM MDT | Special Weather Statement | PUB | Pueblo | 23 min |
Nearby
Flash Flood Warnings in Colorado, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.